Alert archive / Florida / Heat Advisories in 2023
Heat Advisory 21, NWS Miami, FL
NWS Miami, FL issued this heat advisory at Oct 13, 2023, 1:31 AM EDT for Miami-Dade County, Florida. It took effect at Oct 13, 2023, 10:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2023, 1:31 AM EDT (05:31 UTC)
- In effect from
- Oct 13, 2023, 10:00 AM EDT
- Expired
- Oct 13, 2023, 3:40 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS72 KMFL 130531 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 131 AM EDT Fri Oct 13 2023 FLZ073-074-173-174-132200- /O.NEW.KMFL.HT.Y.0021.231013T1400Z-231013T2200Z/ Inland Miami-Dade County-Metropolitan Miami Dade- Coastal Miami Dade County-Far South Miami-Dade County- Including the cities of Kendale Lakes, Homestead, Hialeah, Kendall, Carol City, Miami, Mahogany Hammock, and Royal Palm Ranger 131 AM EDT Fri Oct 13 2023 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...Inland Miami-Dade County, Metropolitan Miami Dade, Coastal Miami Dade County and Far South Miami-Dade County. * WHEN...From 10 AM this morning to 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
830 WWUS72 KMFL 131940 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 340 PM EDT Fri Oct 13 2023 FLZ073-074-173-174-132045- /O.CAN.KMFL.HT.Y.0021.000000T0000Z-231013T2200Z/ Inland Miami-Dade County-Metropolitan Miami Dade- Coastal Miami Dade County-Far South Miami-Dade County- Including the cities of Kendale Lakes, Homestead, Hialeah, Kendall, Carol City, Miami, Mahogany Hammock, and Royal Palm Ranger 340 PM EDT Fri Oct 13 2023 ...HEAT ADVISORY IS CANCELLED... Apparent temperatures have decreased below heat advisory levels, thus the heat advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this heat advisory went out at Oct 12, 7:24 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Oct 12, 7:24 PM EDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
724 PM EDT Thu Oct 12 2023
...New AVIATION...
.SHORT TERM...
(Rest of today through Friday)
Issued at 1244 PM EDT Thu Oct 12 2023
As the area of low pressure continues to move further from the
region, a mid-level ridge will begin to build in from the south. By
mid-afternoon, the flow will begin to become more southwesterly.
Afternoon shower and thunderstorm chances will be mainly driven by
the southwesterly flow and diurnal convection. However, there
will be much less coverage today due to drier air that begins to
push into the region from the south. The best chances of showers
and thunderstorms will be along and to the north of Alligator
Alley, due the frontal boundary still in close proximity and will
provide an extra source of lift. There will be enough instability
and lower level shear to support a strong thunderstorm or two -
mainly across the Lake Okeechobee region and northern Collier
County this afternoon. The strongest thunderstorms will bring the
potential for gusty winds, frequent lightning, and heavy
downpours.
On Friday, as the ridge continues to build in, the southwesterly
flow will shift to a westerly direction. This will keep ample
moisture (PWATS ~2.0") in the atmosphere to support another round of
shower and thunderstorm activity. However, the majority of activity
will likely stay confined to the Lake Okeechobee region and across
Palm Beach county, due to the southwesterly steering flow. Winds
will be breezy, but without the strong gusts and pressure gradient
we had on Thursday.
High temperatures will remain warm and above normal on Friday rising
into the lower to mid 90s across much of the region. Highs have the
potential to reach temperatures 5 to 8 degrees above seasonal with
heat indices nearing triple digits and heat advisory criteria.
Overnight lows will keep to the upper 70s to low 80s.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 307 PM EDT Thu Oct 12 2023
By this weekend, a mid-level trough advecting across the central
United States will propagate eastward into the Great Lakes region.
An associated surface low with this feature will propagate
eastward in conjunction, dragging a cold front boundary
southeastward across the southeastern United States. With the mid-
level trough continuing to dig southeastward across the eastern
United States, synoptic forcing looks to be strong enough to allow
for the southward progression of the cold front boundary into
South Florida. Depending on the exact timing of the frontal
passage (nocturnal vs diurnal in nature), showers and
thunderstorms could develop along the boundary as mesoscale ascent
is maximized. However looking at the synoptic parameters in play
(subtropical jet max remains across northern Florida) and the
relatively warm 500mb temps still across the region, the overall
threat of stronger storms remains low. Taking a look at the normal
severe wx parameters a little deeper, we can see that the warm
500mb temperatures, lackluster mid-level lapse rates, and the lack
of synoptic forcing will keep convective trends below strong to
severe thresholds. However, typical hazards such as heavy rainfall
and frequent lightning could be realized during the afternoon
hours.
With the passage of the boundary currently forecast now trending
a little later during the day on Sunday, forecast temperatures
have trended a little warmer with forecast highs now in the upper
to low 90degrees s. However as mentioned in the previous forecast
discussion, uncertainty remains as far as the exact timing of the
frontal boundary. An earlier front passage would result in
"cooler" temperatures versus a later frontal passage which could
keep temperatures on the warmer side. Behind the frontal boundary,
significantly drier air will overspread the region leading to a
beautiful start to the next work week with low chances for rain,
and much lower humidity. We're crossing our fingers and toes this
scenario continues to hold...it's been quite a long wet season.
Behind the frontal passage, much cooler highs are expected
through the end of the period. We could very well remain in the
upper 70s to low 80s for the eastern areas during the Monday-
Wednesday period. For western areas, highs in the mid 70s will be
possible for this same period.
&&
.AVIATION...
(00Z TAFS)
Issued at 704 PM EDT Thu Oct 12 2023
Generally VFR conditions through the overnight period with west-
southwest winds around 10 knots. Winds remain out of the west-
southwest near 10 knots during the day Friday. Convective activity
will increase by late morning, with VCSH/VCTS at all terminals
through the evening. Short-fuse AMDs may be needed for brief
periods of MVFR/IFR conditions.
&&
.MARINE...
Issued at 1137 AM EDT Thu Oct 12 2023
Hazardous marine conditions will continue over the Gulf and
Atlantic waters through the day before gradually diminishing heading
into Friday. Wave heights will generally remain at 2 to 5 feet
over the Atlantic and Gulf waters today. Scattered to numerous
showers and thunderstorms will continue over the local waters
through the end of the week.
&&
.BEACHES...
Issued at 307 PM EDT Thu Oct 12 2023
Onshore flow will bring a high risk of rip currents along the
Collier County beaches through Friday evening. A high risk of rip
currents will also continue along the Palm Beach County beaches
through Friday evening due to a northeast swell.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 93 78 92 / 10 40 20 50
West Kendall 79 94 76 93 / 10 30 10 40
Opa-Locka 80 93 78 92 / 10 50 20 50
Homestead 79 92 77 92 / 10 20 10 40
Fort Lauderdale 79 93 78 92 / 10 50 20 50
N Ft Lauderdale 80 94 78 92 / 10 60 20 50
Pembroke Pines 80 93 78 92 / 10 50 20 50
West Palm Beach 79 92 76 90 / 30 70 30 50
Boca Raton 79 94 77 92 / 20 60 30 50
Naples 82 90 80 90 / 30 60 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for FLZ069-168.
AM...Small Craft Advisory until 10 PM EDT this evening for AMZ650-651-
670-671.
GM...None.
&&
SHORT TERM...Simmons
LONG TERM....Hadi
AVIATION...CulverHazardous weather outlook, Oct 12, 7:24 PM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 724 PM EDT Thu Oct 12 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 132330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 724 PM EDT Thu Oct 12 2023 ...High Rip Current Risk for Palm Beaches and Collier... ...Above Average Heat Possible Friday and Saturday... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Thunderstorms: A few storms remain possible overnight, primarily across Glades, Hendry, and Collier counties. Heavy rainfall and gusty winds remain possible. Rip Currents: A high risk of rip currents will continue across the Palm Beaches and Collier beaches. A moderate rip current risk will also continue along the Miami-Dade and Broward beaches. Marine: Hazardous marine conditions will persist into the evening hours over the Atlantic waters before gradually decreasing overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and storms will be possible on Friday and Saturday with much lower chances for rain from Sunday into next week. High temperatures will remain very warm Friday and Saturday, with possible record highs in the mid 90s. Associated peak heat indices could be in the 105-110 degree range through Saturday and Heat Advisories may be needed. Temperatures cool from Sunday into next week. An elevated risk of rip currents may persist along the east coast beaches of South Florida through the weekend. Minor coastal flooding is possible in the upcoming days as we approach another cycle of King Tides. Peak water levels for this cycle are expected to be lower than what was experienced a few weeks ago. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:54 AM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Oct 13, 11:32 AM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Oct 13, 11:58 AM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Oct 13, 1:05 PM EDT | Areal Flood Advisory | MFL | Collier | 115 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.